Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Parknsons odd? Repetitive motions of the hands on face and strategies for releasing?
    avatar
    An_246456 posted:
    My mother is 91 years old ,and developed P late in life at about 89. Sound of mind, but v frail in body. Not much tremors but lately , all day long she has taken to the equivalent of powdering her nose using a dry kleenex. I cannot get her to stop, or if I do for a moment, trying to distract her by putting something else in her hand, she immediately starts up again. She gets v distressed if one tries to remove the Kleenex, and will answer monosyllables and she is definitely conscious, but at the same ome seems to have a pretty vacant stare on her face. DOES ANYONE KNOW ANYONE WHO HAS SIMILAR MOTIONS AND DO YOU HAVE ANY ADVICE PN STRATEGIES TO GET OUT OF IT. she is not taking any P medicine , she did try Trivastal for a month but suddenly began vomiting very forcefully and could not keep food down, so I stopped that....
    Reply
     
    avatar
    DUKE MEDICINE
    Mark A Stacy, MD responded:
    Dear An_246456
    Medicines for nausea (Reglan, Compazine and others) can cause Tardive Dyskinesia, in this case she seems to be exhibiting "stereotypies," or seemingly purposeful, repetitive movements. I would review her medications with her doctor. I would also have her evaluated for any additional medical problems, especially bladder infection, with a urinalysis and some simple blood tests.

    Othe rmedications that cause Tardive Dyskinesia include medicines for hallucinations.


    Helpful Tips

    Parkinson's app for iPad
    I found a free app for my iPhone/iPad and it seems to be pretty good. It's called Parkinson's Central and it is sponsored by the National ... More
    Was this Helpful?
    3 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Neurological Disorders Center